# SDR CA050105014

- Difficulty date: January 5, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,017 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2800 · Aircraft Fuel System
- Part: Adapter
- Part number: 5379700
- Condition: Incorrect
- Location: Fuel Cap
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE INNER RING ON THE FUEL CAP HOUSING IS HELD IN PLACE BY LOCKING TABS. THE FUEL CAP LOCKS ONTO THIS RING. THE LOCKING TABS THAT HOLD THE RING IN PLACE SLOWLY, OVER TIME OF CONSTANT USE RELEASED THE RING TO LET THE CAP COME OUT OF THE HOUSING.  CHECKING OUR OTHER A/C AND THE PILOTS HAVE ALL BEEN INFORMED ON HOW TO DETERMINE IF THERE IS A PROBLEM WITH THE CAP. MAINTENANCE ALSO IS PAINTING LINES ON THE CAP AND HOLDER TO SHOW A VISIBLE INDICATION OF THE CAP NOT BEING IN THE PROPER PLACE.
